Nash implementable domains for the Borda count
We characterize the preference domains on which the Borda count satisfies Maskin monotonicity. The basic concept is the notion of a "cyclic permutation domain" which arises by fixing one particular ordering of alternatives and including all its cyclic permutations. The cyclic permutation domains are exactly the maximal domains on which the Borda count is strategy-proof (when combined with every tie breaking rule). It turns out that the Borda count is monotonic on a larger class of domains. We show that the maximal domains on which the Borda count satisfies Maskin monotonicity are the "cyclically nested permutation domains." These are the preference domains which can be obtained from the cyclic permutation domains in an appropriate recursive way.
(This abstract was borrowed from another version of this item.)
Volume (Year): 31 (2008)
Issue (Month): 3 (October)
|Contact details of provider:|| Web page: http://link.springer.de/link/service/journals/00355/index.htm|
|Order Information:||Web: http://link.springer.de/orders.htm|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Martin Barbie & Clemens Puppe & Attila Tasnadi, 2003.
"Non-Manipulable Domains for the Borda Count,"
Bonn Econ Discussion Papers
bgse13_2003, University of Bonn, Germany.
- M. Sanver, 2009. "Strategy-proofness of the plurality rule over restricted domains," Economic Theory, Springer, vol. 39(3), pages 461-471, June.
- Maskin, Eric, 1999.
"Nash Equilibrium and Welfare Optimality,"
Review of Economic Studies,
Wiley Blackwell, vol. 66(1), pages 23-38, January.
- Eric Maskin, 1998. "Nash Equilibrium and Welfare Optimality," Harvard Institute of Economic Research Working Papers 1829, Harvard - Institute of Economic Research.
- Muller, Eitan & Satterthwaite, Mark A., 1977. "The equivalence of strong positive association and strategy-proofness," Journal of Economic Theory, Elsevier, vol. 14(2), pages 412-418, April.
- Kalai, Ehud & Muller, Eitan, 1977.
"Characterization of domains admitting nondictatorial social welfare functions and nonmanipulable voting procedures,"
Journal of Economic Theory,
Elsevier, vol. 16(2), pages 457-469, December.
- Ehud Kalai & Eitan Muller, 1977. "Characterization of Domains Admitting Nondictatorial Social Welfare Functions and Nonmanipulable Voting Procedures," Discussion Papers 234, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
- Gaertner,Wulf, 2001.
"Domain Conditions in Social Choice Theory,"
Cambridge University Press, number 9780521791021, October.
- Kalai, Ehud & Ritz, Zvi, 1980.
"Characterization of the private alternatives domains admitting arrow social welfare functions,"
Journal of Economic Theory,
Elsevier, vol. 22(1), pages 23-36, February.
- Ehud Kalai & Zvi Ritz, 1978. "Characterization of the Private Alternative Domains Admitting Arrow Social Welfare Functions," Discussion Papers 341, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
- Orhan Erdem & M. Sanver, 2005. "Minimal monotonic extensions of scoring rules," Social Choice and Welfare, Springer, vol. 25(1), pages 31-42, October.
When requesting a correction, please mention this item's handle: RePEc:spr:sochwe:v:31:y:2008:i:3:p:367-392. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla)or (Christopher F Baum)
If references are entirely missing, you can add them using this form.